Louisiana, 2007

Damaging Winds in Louisiana, August 2, 2007

August 2, 2007 · NWS LIX · 2 events in 2 counties and zones

Isolated strong to severe thunderstorms developed in an unstable airmass.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

Isolated strong to severe thunderstorms developed in an unstable airmass.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 2, 2:33 PM CST, 17 minutes earlier.

Area forecast discussion, Aug 2, 2:33 PM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
333 PM CDT THU AUG 2 2007

ERGO...WITH EGG ON OUR FACE...THE BROAD SURFACE LOW DEVELOPED 150 TO
200 NM SOUTH MOBILE...A FAR DISTANT FROM SOUTHEAST LOUISIANA COASTAL
WATERS. NO REALLY THAT FAR...BUT THIS LITTLE DISTANT CAN A BUST A FORECAST
FOR A DAY OR WEEKEND. BUOY 42363 SHOWED A LIGHT NORTH-NORTHEAST
WIND AT 18Z. IF THERE IS A CENTER OF CIRCULATION...IT IS EAST OF 88W
ENTRAINING RELATIVELY DRY AIR ON THE NORTHWEST QUADRANT. PW VALUES
AT BIRMINGHAM WAS 1.61 INCHES AND NORTHEAST WINDS WILL LIKELY
ADVECT IN THIS AIR THROUGH EARLY SATURDAY ACROSS THE NORTH HALF OF
THE FORECAST AREA. THIS DESCENDING AIR IS EXPECTED TO LOWER RAIN
CHANCES TO SLIGHTLY BELOW NORMS AND DAY TIME TEMPS WILL INCREASE.
SURFACE LOW WILL PULL NORTHEAST TONIGHT THROUGH SATURDAY BUT LEAVE
AN EAST/WEST TROUGH AXIS ACROSS THE NORTHERN GULF FRIDAY AND
DISSIPATING SATURDAY LEAVING COPIOUS MOISTURE OVER NORTHERN GULF.
THIS MOISTURE IS EXPECTED TO DRIFT AS THE BERMUDA RIDGE BUILDS ACROSS
THE FLORIDA PENINSULA SATURDAY AND OVER EAST GULF SUNDAY. RAIN
CHANCES SHOULD RETURN TO NEAR NORMS WITH DEEPER MOISTURE SATURDAY
ACROSS THE SOUTH HALF OF FORECAST AREA.

.LONG TERM...
PW VALUES ARE EXPECTED TO INCREASE ACROSS THE REST OF THE AREA
SUNDAY AS THE UPPER RIDGE AND SURFACE RIDGE EXPAND WEST OVER THE
NORTH GULF. THIS WILL INCREASE HEIGHTS AND THICKNESS VALUES ALSO. WARM
MID LAYERS ASSOCIATED WITH THE HIGH WILL PREVENT WIDESPREAD
CONVECTION AND MOST WILL EXPERIENCE RAIN CHANCES SLIGHTLY LESS
THAN NORM FOR MONDAY. HIGH ALONG WITH ANOTHER HIGH OVER THE PLAINS
ARE EXPECTED TO MOVE TO EAST ATLANTIC GOING INTO THE NEXT
WEDNESDAY THEN REFORM AND AMPLIFY OVER SOUTHEAST CONUS...MID SOUTH
AND TENNESSEE VALLEY BY NEXT WEEKEND. MEANWHILE...WILL KEEP TEMPS
SLIGHT ABOVE NORMS AND RAIN CHANCES NORM AFTER MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  70  94  70  93 /  20  20  10  20
BTR  72  94  72  93 /  20  20  10  30
MSY  76  92  76  92 /  30  30  20  30
GPT  73  93  74  91 /  30  30  20  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 2, 10:10 AM CST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1110 AM CDT THU AUG 2 2007

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-031100-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1110 AM CDT THU AUG 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS
AFTERNOON BEFORE DIMINISHING THIS EVENING AS A BROAD AREA OF LOW
PRESSURE LINGERS OVER THE NORTH CENTRAL GULF OF MEXICO. WHILE
SEVERE THUNDERSTORMS ARE NOT EXPECTED...LOCALLY HEAVY RAINFALL
AMOUNTS AROUND 2 TO 3 INCHES IN A SHORT PERIOD OF TIME ARE
POSSIBLE. THIS MAY CAUSE LOCALIZED FLOODING OF STREETS...SMALLS
STREAMS...AND LOW LYING AREAS. THE STRONGER THUNDERSTORMS WILL
ALSO PRODUCE FREQUENT LIGHTNING STRIKES AND WIND GUSTS UP TO 40
MPH. THUNDERSTORMS ARE EXPECTED TO BECOME MORE ISOLATED IN
COVERAGE LATER THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE AGAIN POSSIBLE FRIDAY AS
THE BROAD AREA OF LOW PRESSURE BEGINS TO LIFT TOWARD THE
NORTHEAST. WHILE ORGANIZED SEVERE THUNDERSTORMS ARE NOT
EXPECTED...SOME STORMS MAY AGAIN PRODUCE LOCALLY HEAVY RAINFALL
RESULTING IN FLOODING OF STREETS AND LOW LYING AREAS. IN
ADDITION...THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING GUSTY
WINDS AND FREQUENT LIGHTNING.

SCATTERED MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS REMAIN
POSSIBLE FROM SATURDAY THROUGH WEDNESDAY ALTHOUGH THE COVERAGE
SHOULD BE LESS DURING THIS TIME PERIOD. SEVERE THUNDERSTORMS ARE NOT
EXPECTED ALTHOUGH A FEW STRONG STORMS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT
EXPECTED AT THE TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, St. Tammany

When
August 2, 2:50 PM CST
Where
St. Tammany County, Folsom
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
COOP Observer
Coordinates
30.630, -90.200

Trees and power lines were blown down.

Thunderstorm Wind, Tangipahoa

When
August 2, 3:40 PM CST
Where
Tangipahoa County, Tickfaw
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
30.570, -90.480

A tree was blown down across a highway.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58826, 58828.